Alert archive / Pennsylvania / Special Weather Statements in 2010
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jul 19, 2010, 4:49 AM EDT for Warren County, Pennsylvania. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2010, 4:49 AM EDT (08:49 UTC)
- Expired
- Jul 19, 2010, 5:45 AM EDT
- In force
- 56 min
- Issued by
- NWS State College, PA
County Warren County, PA
The radar
The Buffalo radar (KBUF), 132 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1886 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
287
WWUS81 KCTP 190849
SPSCTP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
449 AM EDT MON JUL 19 2010
PAZ004-190945-
WARREN PA-
449 AM EDT MON JUL 19 2010
...A STRONG THUNDERSTORM WILL AFFECT WARREN COUNTY...
AT 446 AM EDT...A STRONG THUNDERSTORM WAS 31 MILES NORTH OF OIL
CITY...MOVING EAST AT 30 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR ENTERPRISE AROUND 510 AM...GRAND VALLEY
AROUND 515 AM...COLUMBUS AROUND 520 AM...SPRING CREEK AROUND 525
AM...BEAR LAKE...GARLAND...AND TIDIOUTE AROUND 530 AM AND LOTTSVILLE
AROUND 535 AM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...
STATE ROAD 59.
LAT...LON 4200 7918 4200 7912 4164 7900 4162 7948
4162 7961 4163 7962 4199 7963 4200 7962
4201 7918
$$
FORECASTER: MARTINWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 19, 2:05 AM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jul 19, 2:05 AM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 205 AM EDT MON JUL 19 2010 .SYNOPSIS... A WEAK RIDGE OF HIGH PRESSURE OVER CENTRAL PENNSYLVANIA THIS EVENING WILL MOVE OFF THE MID-ATLANTIC COAST TONIGHT. LOW PRESSURE WILL TRACK EAST-NORTHEAST FROM LOWER MICHIGAN ACROSS SOUTHERN ONTARIO INTO NORTHERN NEW ENGLAND TOMORROW. A TRAILING COLD FRONT WILL ACT AS A FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS TOMORROW AS IT TRAVERSES THE REGION DURING THE DAYLIGHT HOURS. ANOTHER WEAK AREA OF HIGH PRESSURE WILL MOVE IN MONDAY NIGHT. A PROGRESSIVE WEST-TO-EAST WIND FLOW IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE WILL AFFORD SEVERAL OPPORTUNITIES FOR SHOWERS AND THUNDERSTORMS THROUGH THE REMAINDER OF THE WEEK. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... WEAKENING CLUSTER OF SHOWERS AND THUNDERSTORMS CONTINUE TO PUSH EASTWARD INTO FAR WESTERN PA. DIURNAL SUPPORT FOR THIS FEATURE IS WANING...AND A RELATIVELY WEAK LOW LEVEL FLOW IS IN PLACE. THERE ARE...HOWEVER...HINTS OF A WEAK THETA-E RIDGE POKING INTO WPA WHICH WILL HELP TO PROLONG ACTIVITY FOR A LITTLE WHILE. LOW LEVEL DEWPOINTS ARE A GOOD 5 DEGREES LOWER IN CTP CWA...SO EXPECT ACTIVITY TO WEAKEN AS IT MOVES ACROSS THE REGION OVERNIGHT. AS THE HIGH SHIFTS EWD TOWARD THE COAST...A VERY STRONG SWLY LLJ WILL DRAW AN AXIS OF ABOVE NORMAL PWS NEWD INTO THE UPPER OH VLY/ERN LAKES REGION AHEAD OF SFC COLD FRONT MOVG THRU THE MIDWEST. A COMBINATION OF INCREASING LG SCALE LIFT AND BROAD WAA/ISENTROPIC ASCENT AHEAD OF THE FRONTAL ZONE SHOULD SUPPORT THE RE-DEVELOPMENT OF SCT TO NMRS SHOWERS AND THUNDERSTORMS MONDAY MORNING OVER THE WESTERN ALLEGHENIES AND NORTHWEST MTNS. && .SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY NIGHT/... MODEL/ENSEMBLE GUIDANCE ARE IN AGREEMENT WITH THE LOW PRESSURE SYSTEM TRACKING ENEWD FROM SRN ONTARIO INTO NRN NEW ENGLAND ON MONDAY...WITH THE TRAILING COLD FRONT PUSHING ESEWD ACROSS CENTRAL/EASTERN PA DURING THE DAYLIGHT HOURS. THIS FRONT WILL SERVE AS A FOCUS FOR TSTM DEVELOPMENT OVER THE AREA...BUT CLOUD COVER FROM OVERNIGHT MCS ACTIVITY MAY RETARD SFC HEATING AND NEGATIVELY IMPACT CONVECTIVE DEVELOPMENT...ESPECIALLY OVER WEST- CENTRAL PA. ANY BREAKS IN THE CLOUD COVER SHOULD LEAD TO MODEST DESTABILIZATION WITH ML CAPES AROUND 1000-1500J/KG. 30-40KT UNIDIRECTIONAL MID-LVL FLOW WOULD FAVOR MULTI-CELL STORM CLUSTERS WITH THE MAIN HAZARD BEING DAMAGING WINDS. CURRENT MDL TIMING OF FROPA TARGETS THE EXTREME EASTERN PORTION OF THE CWA FOR A SLIGHT RISK OF SVR WX. ANOTHER WEAK RIDGE WILL MOVE INTO THE AREA IN THE WAKE OF THE FROPA MON NGT. A WAVE OF LOW PRES IS FCST TO SPREAD EWD FROM THE MID MS VLY INTO THE LWR LKS ON TUES...INVOF OF QUASI-STATIONARY FRONTAL ZONE ALONG THE NRN FRINGES OF SOUTHEAST U.S. SUBTROPICAL RIDGE. MDL GUID SUGGESTS A CONVECTIVE COMPLEX WILL MOVE EWD FROM THE CENTRAL PLAINS TWD PENNSYLVANIA BY THE AFTN. GIVEN THE LARGE UNCERTAINTY TYPICALLY ASSOCIATED WITH THESE FEATURES...WILL RELY ON THE SREF FOR TIMING/PLACEMENT AND KEEP POPS IN THE CHC CATG. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... AN UNSEASONABLY STRONG ZONAL FLOW AND POLAR JET STREAM WILL PERSIST OVER THE NRN THIRD OF THE COUNTRY...WITH DEEP SUBTROPICAL RIDGING OVER THE SOUTH-CENTRAL AND SOUTHEAST STATES. THE GLOBAL MODELS AND ENSEMBLES CONTINUE TO HANDLE THE SYNOPTIC SCALE FORECAST QUITE WELL...UNTIL LATE IN THE PERIOD WHEN THE PATTERN BEGINS TO TRANSITION TOWARD A BUILDING RIDGE IN THE WEST AND A TROUGH IN THE EAST. THE SOUTHWARD DISPLACEMENT OF THE STRONG WESTERLIES WILL KEEP THE LOCAL AREA ON THE NORTHERN PERIPHERY OF ANOMALOUS UPPER RIDGING...SPARING THE BRUNT OF POTENTIAL HEAT WAVE BUT AFFORDING AMPLE OPPORTUNITIES FOR SHOWERS AND THUNDERSTORMS IN THE RING OF FIRE. THE MAIN AREA OF UNCERTAINTY IS HIGHLIGHTED BY THE QUASI-STNRY FRONTAL/BAROCLINIC ZONE EXPECTED TO BE MODULATED BY SHORT WAVE IMPULSES AND PERTURBATIONS TRANSLATING EWD FROM PAC NW TROUGH. THE TEMPORAL AND SPATIAL RESOLUTION OF THESE FEATURES CAN ONLY BE RESOLVED AT SHORTER TIME SCALES. THEREFORE THE MEDIUM RANGE FORECAST REMAINS REDUNDANT WITH DAILY MENTION OF SHOWERS/TSTMS THUR LATE WEEK. A COLD FRONT MAY PROVIDE A BETTER FOCUS FOR WIDESPREAD PRECIPITATION LATER THIS WEEKEND. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... AS EXPECTED...MOST OF THE STRONGER CONVECTION HAS BEEN ACROSS THE NW PART OF THE STATE. ANOTHER AREA ACROSS THE SW PART AS WELL. A THIRD AREA MOVED ACROSS BWI. EXCEPT FOR JST AND BFD...LOOKS LIKE THE LINE WILL FALL APART... AS THE AIRMASS IS DRIER TO THE EAST. I DID LEAVE A TEMPO GROUP IN FOR SHOWERS AT MDT...AS THE DEWPOINTS ARE SLIGHTLY HIGHER THERE. MAIN CONCERN IS THIS AFT...AS FRONT NEARS. DEVELOPING CONVECTION AT THE CURRENT TIME OVER FAR WESTERN LAKE ERIE WILL LIKELY BUILD SOUTHWARD...AS LOW LEVEL MOISTURE IS ADVECTED NORTHWARD. MAIN THREAT WILL BE SOME GUSTY WINDS AND HEAVY DOWNPOURS WITH THE SHOWERS AND STORMS. AFTER DARK THE WIND WILL DIE DOWN...AND MOST SITES WILL SEE FOG TOWARD MIDNIGHT. ANOTHER SYSTEM FOR TUE. FRONT WILL BE NEAR PA THROUGH EARLY FRIDAY...THUS A CHC OF SHOWERS AND STORMS NOW AND THEN THROUGHOUT THE PERIOD. NOW WE ARE IN MID JULY...ALSO HAVE TO WATCH THE SE COAST ETC... FOR LESS THAN GREAT WEATHER. OUTLOOK... TUE...CONDS LWRG TO MVFR IN DVLPG SHWRS/TSTMS WITH IFR CONDS IN ANY HEAVIER SHWRS. TUE NIGHT-WED...MVFR IN AREAS OF SHOWERS. THU-FRI...MAINLY VFR...WITH CHC MVFR IN AFT SHRA/TSRA. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...FITZGERALD/STEINBUGL NEAR TERM...JUNG/STEINBUGL SHORT TERM...STEINBUGL LONG TERM...STEINBUGL AVIATION...MARTIN
Hazardous weather outlook, Jul 18, 8:26 PM EDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 826 PM EDT SUN JUL 18 2010 PAZ004-200030- WARREN- 826 PM EDT SUN JUL 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. A COLD FRONT APPROACHING FROM THE GREAT LAKES WILL PRODUCE THUNDERSTORMS ACROSS NORTHWEST PENNSYLVANIA TONIGHT. A FEW OF THESE STORMS COULD PRODUCE DAMAGING WIND GUSTS OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ005-006-010>012-017>019-024>028-033>037-041-042-045-046-049-050- 056-063-064-200030- MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-PERRY- CUMBERLAND-ADAMS- 826 PM EDT SUN JUL 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ051>053-057>059-065-066-200030- MONTOUR-NORTHUMBERLAND-COLUMBIA-DAUPHIN-SCHUYLKILL-LEBANON-YORK- LANCASTER- 826 PM EDT SUN JUL 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A COLD FRONT APPROACHING FROM THE GREAT LAKES WILL PRODUCE THUNDERSTORMS ACROSS THE AREA ON MONDAY. A FEW OF THESE STORMS COULD PRODUCE DAMAGING WIND GUSTS OR LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 19, 2:31 AM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 231 AM EDT MON JUL 19 2010 PAZ034>036-190715- BEDFORD PA-FRANKLIN PA-FULTON PA- 231 AM EDT MON JUL 19 2010 ...A STRONG THUNDERSTORM WILL AFFECT FULTON...SOUTHERN BEDFORD AND SOUTHWESTERN FRANKLIN COUNTIES... AT 227 AM EDT...A STRONG THUNDERSTORM WAS JUST NORTH OF CUMBERLAND...MOVING EAST AT 35 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR RAINSBURG AROUND 240 AM...INGLESMITH AROUND 245 AM...BARNES GAP AROUND 250 AM...CLEARVILLE AROUND 255 AM...LOCUST GROVE AROUND 300 AM...CRYSTAL SPRINGS AND COVE MILLS AROUND 305 AM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 159 AND 176...I-70 BETWEEN MILE MARKERS 147 AND 170. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 220...ROUTE 522. LAT...LON 3972 7868 3982 7872 4010 7803 3972 7788 FORECASTER: MARTIN
Special weather statement, Jul 19, 4:19 AM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 419 AM EDT MON JUL 19 2010 PAZ056-057-063-065-190845- CUMBERLAND PA-DAUPHIN PA-PERRY PA-YORK PA- 419 AM EDT MON JUL 19 2010 ...A STRONG THUNDERSTORM WILL AFFECT CUMBERLAND...NORTHWESTERN YORK...SOUTHEASTERN PERRY AND WEST CENTRAL DAUPHIN COUNTIES... AT 417 AM EDT...A STRONG THUNDERSTORM WAS NEAR CARLISLE...MOVING EAST AT 30 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR CARLISLE SPRINGS AROUND 430 AM...HOGESTOWN AROUND 440 AM AND WERTZVILLE AROUND 445 AM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 212 AND 246...I-81 BETWEEN MILE MARKERS 33 AND 69...I-83 BETWEEN MILE MARKERS 35 AND 50. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG EXPRESSWAY...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE 322/22. LAT...LON 4049 7688 4017 7679 4004 7741 4033 7745 FORECASTER: MARTIN
Special weather statement, Jul 19, 4:49 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
449 AM EDT MON JUL 19 2010
PAZ004-190945-
WARREN PA-
449 AM EDT MON JUL 19 2010
...A STRONG THUNDERSTORM WILL AFFECT WARREN COUNTY...
AT 446 AM EDT...A STRONG THUNDERSTORM WAS 31 MILES NORTH OF OIL
CITY...MOVING EAST AT 30 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR ENTERPRISE AROUND 510 AM...GRAND VALLEY
AROUND 515 AM...COLUMBUS AROUND 520 AM...SPRING CREEK AROUND 525
AM...BEAR LAKE...GARLAND...AND TIDIOUTE AROUND 530 AM AND LOTTSVILLE
AROUND 535 AM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...
STATE ROAD 59.
LAT...LON 4200 7918 4200 7912 4164 7900 4162 7948
4162 7961 4163 7962 4199 7963 4200 7962
4201 7918
FORECASTER: MARTINThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 2:31 AM EDT | Special Weather Statement | CTP | Fulton | 44 min |
| Jul 19, 4:19 AM EDT | Special Weather Statement | CTP | Cumberland | 26 min |
| Jul 19, 5:02 AM EDT | Special Weather Statement | CTP | Dauphin, Lebanon | 28 min |
| Jul 19, 5:05 AM EDT | Special Weather Statement | CTP | Dauphin, Lancaster, Lebanon | 55 min |
| Jul 19, 5:42 AM EDT | Special Weather Statement | CTP | Warren | 63 min |
| Jul 19, 5:46 AM EDT | Special Weather Statement | CTP | Somerset | 59 min |
| Jul 19, 5:50 AM EDT | Special Weather Statement | CTP | Warren | 55 min |
| Jul 19, 1:28 PM EDT | Special Weather Statement | CTP | Columbia | 32 min |
| Jul 19, 2:05 PM EDT | Special Weather Statement | CTP | Sullivan | 25 min |
| Jul 19, 2:22 PM EDT | Special Weather Statement | CTP | Cumberland | 38 min |
| Jul 19, 3:57 PM EDT | Special Weather Statement | CTP | Lycoming | 48 min |
| Jul 19, 4:07 PM EDT | Special Weather Statement | CTP | York | 38 min |
| Jul 19, 4:21 PM EDT | Special Weather Statement | CTP | York | 24 min |
| Jul 19, 4:42 PM EDT | Special Weather Statement | CTP | Lancaster | 33 min |
| Jul 19, 5:24 PM EDT | Special Weather Statement | CTP | Lancaster | 36 min |
| Jul 19, 5:37 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 23 min |
| Jul 19, 6:40 PM EDT | Special Weather Statement | CTP | Schuylkill | 20 min |
Nearby
Special Weather Statements in Pennsylvania, 2010Every special weather statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.